Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    lamictal rash
    avatar
    chattychattykathy posted:
    My doc just stopped my Lamictal as I developed a rash 3 days ago. I googled it and it didn't look like the "lamictal rash" so I ignored it until it really flared up. Now it looks like the lamictal rash although I am not sick feeling. I have been off Lamictal for 24hrs and am having another rash flare up-bumps going from small/slightly raised and minimal itching to very raised and feeling the need to rip by eyeballs out. I am a nurse, my airway is intact....so I am not worried about some acute reaction...but my body is definitely reacting to something......Maybe I am allergic to myself!!!
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear chattychattykathy,
    Serious Lamictal rashes, which are most common in the first 8 weeks of treatment, are not allergic reactions but rather hypersensitivity reactions, often with systemic involvement. Stopping the drug is key but if the rash is persisting it would make sense to contact your doctor so he or she can evaluate and recommend whether a topical steroid, oral antihistamine, or possibly oral steroid is indicated.
    Dr. G.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.